Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Tulsa, OK

June 15, 2007Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 15, 2007, 12:11 AM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2007, 12:11 AM CDT (05:11 UTC)
Expired
Jun 15, 2007, 3:15 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 1:45 AM CDTFLASH FLOODMannford, OKSIGNIFICANT STREET FLOODING REPORTED IN MANNFORD ONE ACCIDENT BLAMED ON HYDROPLANING EAST OF TOWN NO INJURIES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1141 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1141 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 150512
FFWTSA
OKC037-117-150815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT

* AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
  NORTHEAST OF OILTON TO 11 MILES SOUTH OF MOUNDS...MOVING           
  NORTHWEST   AT 15 MPH. RADAR INDICATES THAT OVER 2 INCHES OF RAIN  
  HAS ALREADY   FALLEN. ANOTHER ONE TO THREE INCHES WILL BE POSSIBLE 
  THROUGH 315 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...JENNINGS...KELLYVILLE...HALLETT...MARAMEC...TERLTON...
  KIEFER...SAPULPA...MANNFORD...PAWNEE...TULSA...SKEDEE...
  BLACKBURN...RALSTON...CLEVELAND AND WESTPORT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW 
MUCH WATER IS ON THE ROADS.

LAT...LON 3643 9669 3639 9654 3630 9655 3633 9646
      3620 9626 3608 9629 3608 9603 3587 9605
      3586 9619 3568 9619 3588 9660 3617 9662
      3621 9681 3644 9701 3646 9698 3647 9688
      3656 9679

$$
1 follow-up statement
000 
WGUS74 KTSA 150653
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
151 AM CDT FRI JUN 15 2007

OKC037-117-150815-
CREEK OK-PAWNEE OK-
151 AM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
PAWNEE AND CREEK COUNTIES...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF SKEDEE TO 4 MILES SOUTHWEST OF MANNFORD TO 7 MILES SOUTH OF 
KIEFER...MOVING NORTHWEST AT 30 MPH. RADAR INDICATES THAT AROUND 3 
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER ONE TO TWO INCHES WILL BE 
POSSIBLE THROUGH 315 AM CDT. FLOODING FROM HEAVY RAIN WAS REPORTED IN
MANNFORD IN CREEK COUNTY.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN 
INCLUDE PAWNEE...HALLETT...KIEFER...TERLTON...SAPULPA... 
MANNFORD...SKEDEE...BLACKBURN...WESTPORT AND RALSTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW 
MUCH WATER IS ON THE ROADS.

LAT...LON 3643 9669 3639 9654 3630 9655 3627 9648
      3620 9626 3608 9629 3608 9603 3587 9605
      3586 9619 3568 9619 3588 9660 3617 9662
      3621 9681 3644 9701 3646 9698 3647 9688
      3656 9679

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:50 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 14, 9:50 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT THU JUN 14 2007

.DISCUSSION...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN PORTIONS OF THE FA
OVERNIGHT INTO THE MORNING HOURS FRIDAY. ELEVATED SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP WEST OF GRAINOLA...TULSA LINE.
THIS ACTIVITY IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE
OVERNIGHT AND DEVELOP FURTHER SOUTHWARD ACROSS FAR SOUTHEAST
OKLAHOMA AS THE LOW LEVEL JET DEVELOPS WITH MODERATE ELEVATED
INSTABILITY. RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR WILL BE
LIKELY IN THE STRONGER CELLS...AND ANY TRAINING OF THUNDERSTORMS
WILL LIKELY LEAD TO FLASH FLOODING. WILL SEND UPDATED ZONES
SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ071-OKZ073.

AR...NONE.
&&

SHORT TERM...12
Hazardous weather outlook, Jun 14, 1:00 PM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU JUN 14 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU JUN 14 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
OVERNIGHT AND EARLY MORNING CONVECTION HAS LEFT SEVERAL WEAK SURFACE
BOUNDARIES ACROSS THE REGION...PRIMARILY IN SOUTHEAST OKLAHOMA.
PARTIAL CLEARING ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS WILL
ALLOW FOR ADDITIONAL HEATING AND DESTABILIZATION TODAY...WITH LATE
AFTERNOON CAPE VALUES AROUND 1500-2000 K/KG. CLUSTERS OF
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND EXPAND IN COVERAGE AS THE
AFTERNOON PROGRESSES...WITH THE BEST CHANCES ACROSS SOUTHEAST
OKLAHOMA NEAR THE MESOSCALE BOUNDARIES. THE STRONGER THUNDERSTORM
CLUSTERS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...LOCALLY HEAVY
RAINFALL IS A STRONG POSSIBILITY WITH THE SLOW MOVING CELLS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MODELS ARE CONSISTENT WITH NOT CHANGING THE UPPER PATTERN MUCH IN
THE NEAR FUTURE... THUS KEEPING AN UPPER LOW IN THE REGION WELL INTO
NEXT WEEK. THERE WILL BE NO APPRECIABLE CHANGE IN THE MOISTURE-RICH
AIR MASS THROUGH THAT TIME AS WELL. THEREFORE...THUNDERSTORM
CHANCES...AND ASSOCIATED THREATS...WILL REMAIN IN THE FORECAST EACH
DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 14, 7:19 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT THU JUN 14 2007

OKZ060-064-066-150100-
CREEK OK-OKMULGEE OK-TULSA OK-
719 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...CREEK AND WESTERN TULSA

AT 719 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF MILFAY TO 10 MILES EAST OF
SHAMROCK TO 4 MILES SOUTH OF MOUNDS TO 8 MILES SOUTHEAST OF
PRESTON...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...LIBERTY...GRAY...
PRESTON...SAND SPRINGS...JENKS...GLENPOOL...MILFAY...DEPEW...
MOUNDS...SHAMROCK...KIEFER...DRUMRIGHT...OILTON...SILVER CITY...
MANNFORD...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3560 9671 3584 9639 3573 9604 3559 9592
      3613 9596 3618 9613 3619 9643 3614 9661
Special weather statement, Jun 14, 7:51 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT THU JUN 14 2007

OKZ054-059-060-064-150115-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
751 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE...NORTHEASTERN CREEK...WESTERN TULSA AND
     SOUTHEASTERN PAWNEE

AT 751 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF MANNFORD TO 3 MILES NORTHWEST OF
SAPULPA TO 4 MILES SOUTHWEST OF MOUNDS...MOVING NORTHWEST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TERLTON...WESTPORT...MOUNDS...KIEFER...MANNFORD...KELLYVILLE AND
SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3601 9643 3581 9607 3606 9605 3626 9624
      3627 9622 3627 9659
Local storm report, Jun 14, 10:39 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT THU JUN 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             BRISTOW                 35.83N 96.39W
06/14/2007  E0.75 INCH       CREEK              OK   EMERGENCY MNGR

&&

MEB
Special weather statement, Jun 14, 10:43 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT THU JUN 14 2007

OKZ064-150415-
CREEK OK-
1043 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 1043 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRISTOW...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3579 9651 3575 9630 3608 9617 3613 9644
Special weather statement, Jun 14, 11:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT THU JUN 14 2007

OKZ049-150515-
PUSHMATAHA OK-
1142 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 1142 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OLETA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SOBOL...CORINNE...RATTAN...CLOUDY...FINLEY...
SNOW...NASHOBA...OLETA AND DUNBAR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3415 9543 3413 9520 3455 9520 3452 9563
Special weather statement, Jun 15, 12:00 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT FRI JUN 15 2007

OKZ059-064-150530-
CREEK OK-PAWNEE OK-
1200 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE

AT MIDNIGHT CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT...
CLEVELAND...OILTON...SILVER CITY AND MANNFORD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3601 9659 3603 9638 3624 9634 3632 9647
      3633 9662

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:19 PM CDTSpecial Weather StatementTSACreek41 min
Jun 14, 7:51 PM CDTSpecial Weather StatementTSACreek24 min
Jun 14, 9:45 PM CDTFlash Flood WatchTSAChoctaw, Creek, McIntosh, Okfuskee, Okmulgee, Pawnee and 3 more14 hr
Jun 14, 10:43 PM CDTSpecial Weather StatementTSACreek32 min
Jun 14, 11:42 PM CDTSpecial Weather StatementTSAPushmataha33 min
Jun 15, 12:00 AM CDTSpecial Weather StatementTSAPawnee30 min
Jun 15, 12:17 AM CDTSpecial Weather StatementTSAOkmulgee28 min
Jun 15, 1:12 AM CDTSpecial Weather StatementTSACreek33 min
Jun 15, 3:04 AM CDTFlash Flood WarningTSACreek, Pawnee3 hr
Jun 15, 8:58 AM CDTFlash Flood WarningTSACreek2 hr
Jun 15, 2:57 PM CDTFlash Flood WatchTSAChoctaw, Creek, Latimer, McIntosh, Muskogee, Okfuskee and 7 more13 hr
Jun 15, 5:04 PM CDTSpecial Weather StatementTSAOsage41 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.